Effexor (RX question)

Discussion in 'Family Life - Stories, Pictures & Updates' started by Camelot Farms, Dec 25, 2009.

  1. Camelot Farms

    Camelot Farms Chickenista

    Doc just prescribed Effexor for my Generalized Anxiety Disorder. Took the 1st one yesterday morning and thank goodness I had no plans for the day cause I was in la-la land.

    Crossed fingers, tried to cross them anyways but they wouldnt work quite right...lol, and hoped that it was just cause it was a new med.

    Took todays dose and am glad DH is home to drive, I am quite 'buzzed'. This should make for an entertaining holiday get together. DH has orders to bring me home immediately should I say or do anything stupid and he has permission to put his hand over my mouth in the event that its needed to shut me up. [​IMG]

    Is this normal? Will it level out and not make me feel like I am floating in the clouds?

    Anyone with experience? PMs or emails are great too.

    On a side note...I can see why prescription drugs are sold on the streets [​IMG]
     
  2. Boyd

    Boyd Recipient of The Biff Twang

    Mar 14, 2009
    MI
    I used to be on Effexor, but am now on Paxil. The side effects were similar to yours, but for me, the effexor didn't quite work good enough. The time of day I took it made the side effects completely a non issue though, I started taking mine before bedtime during the 1st month while your body builds up the levels of the med in your system. I don't know how long the side effects lasted because I slept through them till I didn't have them anymore. I was on it for a couple of years though.
     
  3. gritsar

    gritsar Cows, Chooks & Impys - OH MY!

    28,907
    127
    408
    Nov 9, 2007
    SW Arkansas
    I took Effexor for many years and my only complaint was the weight gain. Don't let any doctor tell you that some anti-depressants don't cause weight gain, they do.
    I refused to take the newest version of effexor, "prestiq" because I didn't want to be 40 lbs. heavier.
    I've found Lexapro to be better for general anxiety than effexor.
    Yes, the buzzed feeling does get better.
     
  4. joedie

    joedie Chillin' With My Peeps

    Mar 17, 2009
    SW Indiana
    I've prescribed Effexor many times and have never had anyone complain of feeling like that. Those symptoms are also not listed in the common reactions. I would discuss that asap with your health care provider. Perhaps something else would be effective for you wthout the side effects.
     
  5. Camelot Farms

    Camelot Farms Chickenista

    Thanks Boyd. I take one in the morning and one at bedtime. I opted for the generic for 4$ rather than the name brand so it has to be taken twice. I did sleep well...lol.

    I like that it has worked on the anxiety, but I dont know if I want to feel like I'm buzzed. Although I think the teenage DS's are amused... ugh!
     
  6. Camelot Farms

    Camelot Farms Chickenista

    Quote:Thanks Kat. I replaced the pristiq with the Effexor. The Pristiq worked for about a year but wasnt touching the anxiety anymore. I was walking around (when I could drag myself out of bed) feeling anxious all of the time so wanted to try something different.

    If the buzz doesnt end by Monday, I will have her call me in something else and suggest the Lexapro. I had med switching time... [​IMG]
     
  7. kdcrws

    kdcrws Chillin' With My Peeps

    Aug 18, 2008
    L.C. FL
    I'm on it! The first three days were kinda funky. I'd get REALLY hot. Felt like my skin was burning from the inside out and I couldn't sit still. I was real forgetful. I;ve been on it for a little over a year now and don't know how I ever functioned w/out it. I used to have a horrible nervous stomach it got so bad I could barely leave the house. Really bad mood swings and and just always worried. After the first three days I felt fine, back to my pre-baby days. The only things I notice now are; I can't drink mixed drinks, no hard liquor and no wine. Beer doesn't bother me but the other stuff makes me boil, my face turns bright red and I get terribly hot. My only other suggestion is take it at night once u get used to it. Good luck ! Hope it helps u as much as it has me. [​IMG]
     
  8. Boyd

    Boyd Recipient of The Biff Twang

    Mar 14, 2009
    MI
    Quote:? [​IMG] I dunno, it did that to me too. Is it possible to be on one thing, and have enough of it in your system to start another to get a compounded effect? I don't remember but I don't think I had to step down from taking mine when I switched to Paxil?
     
  9. Camelot Farms

    Camelot Farms Chickenista

    Quote:Whew, I feel much better about this now! Your symptoms sound much like mine. Today we are going to a Christmas dinner and I am actually looking forward to it. Normally I would be sitting here thinking up excuses on why I couldnt go. [​IMG] So if the 'buzz' will go away, I will be most happy with this med!
     
  10. Camelot Farms

    Camelot Farms Chickenista

    Quote:? [​IMG] I dunno, it did that to me too. Is it possible to be on one thing, and have enough of it in your system to start another to get a compounded effect? I don't remember but I don't think I had to step down from taking mine when I switched to Paxil?

    Good point Boyd. If Pristiq (my last RX) is in the Effexor family, I could just be OD'd. I took Pristiq on Wed and started the Effexor on Thurs.
     

BackYard Chickens is proudly sponsored by